Alert archive / West Virginia / Flash Flood Warnings in 2022
Flash Flood Warning 24, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 29, 2022, 5:27 PM EDT for Belmont County, Ohio; Marshall County, Ohio County, West Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2022, 5:27 PM EDT (21:27 UTC)
- Expired
- Aug 29, 2022, 7:42 PM EDT
- In force
- 2 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Belmont County, OH, Marshall County, WV, Ohio County, WV
The radar
The Pittsburgh radar (KPBZ), 75 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1502 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 12:23 PM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Aug 29, 12:23 PM EDT, 5 hours 4 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1223 PM EDT Mon Aug 29 2022 .SYNOPSIS... Dry and warm weather will be interrupted by rain in advance of a Tuesday cold front. Dry and cooler weather will then persist into the holiday weekend. && .NEAR TERM /THROUGH TONIGHT/... Shower and thunderstorm chances are on the increase and the aftn update featured POPs adjustments for more rapid development out of Ohio this aftn. Otherwise, two distinct areas of convection are model-indicated for near term convection. Organized severe weather is not expected given the lack of deep layer shear and relatively warm mid levels. Nevertheless, the dry layer aloft may contribute to an isolated gust potential for any updraft that can survive and throw some super-cool water into the mid levels. Humidity and warm, to neutral advection will support aftn highs and overnight lows about 10 degrees above the avgs (81/60 at Pit) && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Better coverage of showers and thunderstorms is expected later tngt and Tuesday as pre-frontal, then frontal bands of rain crosses the area. The cold front is projected to complete passage by Tuesday late afternoon/evening. Given an increase in mid level wind/steering flow to approx 30 kt, convective element speed and upper trough progression should alleviate any widepread flash flood threat. Expect a half to one inch of basin avg rainfall. && .LONG TERM /THURSDAY THROUGH MONDAY/... Dry and slightly cooler than average weather marks the beginning of September into Labor Day weekend as broad sfc high pressure builds over the eastern US. Temperatures will gradually warm late week with a return to above-average temps this weekend. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... An incoming shortwave should support increased shra and tsra chances through early eve. Direct impact probabilities are highest near ZZV, FKL, and HLG, where the approach of forcing will coincide with the highest daytime instability. Otherwise; tsra chances should likely decrease in coverage with fading instability tonight, though persistent shortwave ascent on the van of an upper trough should maintain shra and MVFR cigs through early Tues. .Outlook... Continued restrictions via aftn tsra are likely Tues with a passing cold front. VFR under high pressure will likely dominate the remainder of the week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Aug 29, 4:15 AM EDT, 13 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 415 AM EDT Mon Aug 29 2022 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-300815- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 415 AM EDT Mon Aug 29 2022 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 29, 4:12 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
412 PM EDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FLASH FLOOD FREEDOM 40.68N 80.25W
08/29/2022 BEAVER PA SOCIAL MEDIA
HARVEY RUN ROAD NEAR 8TH STREET FLOODED
&&
EVENT NUMBER PBZ2202732
AMILLERSpecial weather statement, Aug 29, 4:17 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
417 PM EDT Mon Aug 29 2022
PAZ016-292030-
Jefferson PA-
417 PM EDT Mon Aug 29 2022
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JEFFERSON COUNTY
THROUGH 430 PM EDT...
At 417 PM EDT, Doppler radar was tracking a strong thunderstorm near
Reynoldsville, or 8 miles west of DuBois, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Reynoldsville, Brockway, Sykesville, and Falls Creek.
This includes Interstate 80 in Pennsylvania between mile markers 88
and 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4120 7877 4113 7880 4105 7881 4105 7891
4123 7899 4129 7880 4126 7874 4123 7874
4123 7871 4120 7871
TIME...MOT...LOC 2017Z 254DEG 14KT 4115 7891
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHLocal storm report, Aug 29, 4:18 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
418 PM EDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 1 WSW ENON VALLEY 40.85N 80.47W
08/29/2022 BEAVER PA SOCIAL MEDIA
TREES AND WIRES DOWN ON ANDERSON ROAD
&&
EVENT NUMBER PBZ2202733
AMILLERLocal storm report, Aug 29, 4:57 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
457 PM EDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG SWISSVALE 40.42N 79.89W
08/29/2022 ALLEGHENY PA COUNTY OFFICIAL
TREE DOWN ON WIRES
&&
EVENT NUMBER PBZ2202734
AMILLERSpecial weather statement, Aug 29, 5:02 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
502 PM EDT Mon Aug 29 2022
OHZ059-069-292130-
Monroe OH-Belmont OH-
502 PM EDT Mon Aug 29 2022
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MONROE AND SOUTHWESTERN
BELMONT COUNTIES THROUGH 530 PM EDT...
At 501 PM EDT, Doppler radar was tracking a strong thunderstorm over
Woodsfield, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Woodsfield, Beallsville, Jerusalem, Wilson, Alledonia, Cameron,
Somerton, and Miltonsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3971 8113 3983 8124 3999 8105 3979 8086
TIME...MOT...LOC 2101Z 242DEG 17KT 3978 8109
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 29, 5:24 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
524 PM EDT Mon Aug 29 2022
OHZ059-069-WVZ003-004-292200-
Monroe OH-Belmont OH-Marshall WV-Ohio WV-
524 PM EDT Mon Aug 29 2022
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MONROE...CENTRAL
BELMONT...OHIO AND MARSHALL COUNTIES THROUGH 600 PM EDT...
At 524 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Powhatan Point, or 11 miles west of Moundsville, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wheeling, Moundsville, St. Clairsville, Bellaire, Bethlehem,
Shadyside, McMechen, Powhatan Point, Glen Dale, Bridgeport, Benwood,
and Brookside.
This includes Interstate 70 in Ohio between mile markers 214 and 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3978 8094 3994 8114 4016 8085 3995 8059
TIME...MOT...LOC 2124Z 229DEG 22KT 3991 8096
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 12:57 PM EDT | Special Weather Statement | PBZ | Lawrence | 48 min |
| Aug 29, 1:08 PM EDT | Special Weather Statement | PBZ | Mercer | 52 min |
| Aug 29, 1:36 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 21 min |
| Aug 29, 2:08 PM EDT | Special Weather Statement | PBZ | Beaver, Butler | 37 min |
| Aug 29, 3:19 PM EDT | Special Weather Statement | PBZ | Beaver | 26 min |
| Aug 29, 3:30 PM EDT | Special Weather Statement | PBZ | Jefferson | 15 min |
| Aug 29, 3:42 PM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver | 96 min |
| Aug 29, 4:05 PM EDT | Special Weather Statement | PBZ | Allegheny | 25 min |
| Aug 29, 4:13 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Westmoreland | 34 min |
| Aug 29, 4:17 PM EDT | Special Weather Statement | PBZ | Jefferson | 13 min |
| Aug 29, 4:30 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion | 34 min |
| Aug 29, 4:41 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana | 49 min |
| Aug 29, 5:13 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson | 32 min |
| Aug 29, 1:02 PM EDT | Special Weather Statement | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 43 min |
| Aug 29, 2:00 PM EDT | Special Weather Statement | PBZ | Guernsey | 30 min |
| Aug 29, 2:50 PM EDT | Special Weather Statement | PBZ | Harrison, Jefferson | 25 min |
| Aug 29, 2:52 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Harrison, Jefferson | 23 min |
| Aug 29, 3:01 PM EDT | Special Weather Statement | PBZ | Guernsey | 14 min |
| Aug 29, 5:02 PM EDT | Special Weather Statement | PBZ | Monroe | 28 min |
| Aug 29, 5:24 PM EDT | Special Weather Statement | PBZ | Belmont | 36 min |
| Aug 29, 5:58 PM EDT | Special Weather Statement | PBZ | Coshocton, Guernsey | 32 min |
| Aug 29, 6:19 PM EDT | Special Weather Statement | PBZ | Tuscarawas | 41 min |
| Aug 29, 7:15 PM EDT | Special Weather Statement | PBZ | Preston | 15 min |
| Aug 29, 7:27 PM EDT | Special Weather Statement | PBZ | Tucker | 33 min |
Nearby
Flash Flood Warnings in West Virginia, 2022Flash Flood Warnings in Ohio, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.